MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-46B
Medical Device Problem Codes Malposition of Device (2616); Osseointegration Problem (3003)
Health Effect - Clinical Codes Congenital Defect/Deformity (1782); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by rep: "preoperative diagnosis: right failed total hip arthroplasty, complication of prosthetic hip implant¿[surgeon] commented no bony ingrowth to cup, only fibrous¿".A shell, screw, insert, and head were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and malposition involving a trident shell was reported.The event was confirmed based on the clinician review of the medical records provided.Method & results: device evaluation and results: not performed as product was not returned however photographs were provided for review.A review of the photos by a clinician states: explant photographs during revision surgery confirm a trident shell with some fibrous tissue attached on the outside as evidence for the loosening.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: conclusion of assessment acetabular component malposition with regard to a congenital dysplasia of the hip (cdh) deformity of the right hip has contributed to bony impingement between acetabulum and femoral stem causing an overload condition in the arthroplasty with excessive micromotion at the cup-bone interface leading to cup loosening thereby requiring revision surgery after 4-years.Suboptimal component choice for the type of problem adds further risk of failure.Does the review identify any procedural related factors that contributed to the event? acetabular component malposition with regard to a congenital hip dysplasia deformity suboptimal component choice for the type of cdh problem.Does the review identify any patient related factors that contributed to the event? cdh may be considered a secondary risk factor although there are adequate surgical solutions available for the problem, if recognised.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the investigation concluded that the event was caused by acetabular component malposition with regard to a congenital hip dysplasia deformity.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by rep: "preoperative diagnosis: right failed total hip arthroplasty, complication of prosthetic hip "implant" [surgeon] commented no bony ingrowth to cup, only fibrous".A shell, screw, insert, and head were revised.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8204499
Report Number0002249697-2018-04179
Device Sequence Number13522198
Product Code LPH
UDI-Device Identifier07613327040104
UDI-Public07613327040104
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number502-03-46B
Device Lot Number9W6JTV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight58